JACQUES D. WELLS, M.D.; MINE KURTAY, M.D.; JON C. LOCHNER, M.D.; WALTER L. GEORGE, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Alpha-methyldopa is extensively used as an effective antihypertensive drug.
We recently studied a 59-year-old physician who developed nodular skin lesions and a systemic illness during the administration of alpha-methyldopa as the only medication for control of a sustained elevation of blood pressure.
The blood pressure diminished from 185/110 mm Hg to normal ranges with 250 mg of alpha-methyldopa four times daily, and after 2 months of medication, progressive arthralgia of his knees and weakness of his quadriceps muscles occurred.
After 4 months of alpha-methyldopa therapy, night sweats and 1 °C elevation of temperature occurred. Four nodular growths
WELLS JD, KURTAY M, LOCHNER JC, GEORGE WL. Granulomatous Skin Lesions and Alpha-Methyldopa. Ann Intern Med. 1974;81:701–702. doi: 10.7326/0003-4819-81-5-701
Download citation file:
Published: Ann Intern Med. 1974;81(5):701-702.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use